MAUDE Adverse Event Report: MEDICAL COMPONENTS, INC. FREE-FLOW® TEMPORARY HEMODIALYSIS; ST FREE FLOW

MEDICAL COMPONENTS, INC. FREE-FLOW® TEMPORARY HEMODIALYSIS; ST FREE FLOW
Model Number MFFS1520S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in the incident was not returned for evaluation and no photographs provided.The contract manufacturer conducted a review of the manufacture records for the lot number reported.Their investigation revealed the device was manufactured, assembled, and inspected according to specification with no non-conformances or abnormalities.The contract manufacturer's supplier also conducted a review of the manufacture records for the lot number reported.Their investigation also revealed the device was manufactured according to specification.Their investigation included tests of devices from the same lot for connection force, rupture, and bending.All were within specification.Without an evaluation of the device a root cause cannot be determined but is not likely manufacturing related.The instructions for use (ifu) contains the following warnings: do not advance the guidewire or catheter if unusual resistance is encountered.Do not insert or withdraw the guidewire forcibly from any component.The wire may break or unravel.If the guidewire becomes damaged, the catheter and guidewire must be removed together.When introducer needle is used, do not withdraw guidewire against needle bevel to avoid possible severing of guidewire.Insufficient tissue dilation can cause compression of the catheter lumen against the guidewire causing difficulty in the insertion and removal of the guidewire from the catheter.This can lead to bending of the guidewire.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
An investigation has been initiated.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Dialysis catheter was placed according to routine by an experienced inserter.Control x-ray done where the catheter is visible on follow-up examination but not noted on primary x-ray.6 days later the catheter is seen on ultrasound examination of the heart.Removed endovascularly without complications.

Brand Name
FREE-FLOW® TEMPORARY HEMODIALYSIS
Common Device Name
ST FREE FLOW
Manufacturer (Section D)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer Contact
lynn winkler
1499 delp drive
harleysville, PA 19438
2152564201
MDR Report Key22141521
Report Number2518902-2025-00035
Device Sequence Number7023233
Product Code MPB
UDI-Device Identifier00884908030563
UDI-Public(01)00884908030563(17)270930(10)MRMA100
Combination Product (Y/N)N
Initial Reporter CountrySW
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberMFFS1520S
Device Catalogue NumberMFFS1520S
Device Lot NumberMRMA100
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/04/2025
Supplement Report FDA Received Date07/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale